Alert archive / Nebraska / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Hastings, NE

April 25, 20135 counties in Nebraska; Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this red flag warning at Apr 25, 2013, 4:47 AM CDT for 5 counties in Nebraska; Phillips County, Rooks County, Kansas. It took effect at Apr 25, 2013, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2013, 4:47 AM CDT (09:47 UTC)
In effect from
Apr 25, 2013, 12:00 PM CDT
Expired
Apr 25, 2013, 8:00 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Rooks County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WWUS83 KGID 250947
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
447 AM CDT THU APR 25 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

.HIGH PRESSURE WILL DEPART THE REGION TODAY...WITH LOWERING
PRESSURE OVER COLORADO AND NEW MEXICO. THIS WILL TIGHTEN THE
PRESSURE GRADIENT...WITH BREEZY SOUTH WINDS DEVELOPING AROUND
MIDDAY. THE AIR BEING DRAWN UP FROM THE SOUTH WAS VERY DRY
YESTERDAY...AND THIS IS EXPECTED TO RESULT IN VERY LOW HUMIDITY
LEVELS ALONG THE HIGHWAY 283 CORRIDOR. THIS COMBINATION WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

NEZ060-072-082-251800-
/O.NEW.KGID.FW.W.0004.130425T1700Z-130426T0100Z/
DAWSON-GOSPER-FURNAS-
447 AM CDT THU APR 25 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
060...072 AND 082...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... 
  FIRE WEATHER ZONE 072 GOSPER AND FIRE WEATHER ZONE 082 FURNAS.

* WINDS...SOUTH AT 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING
  SHOULD BE POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HALBLAUB
3 follow-up statements
584 
WWUS83 KGID 251753 AAA
RFWGID

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1253 PM CDT THU APR 25 2013


NEZ060-072-082-260100-
/O.CON.KGID.FW.W.0004.000000T0000Z-130426T0100Z/
DAWSON-GOSPER-FURNAS-
1253 PM CDT THU APR 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060...
072 AND 082...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...
  FIRE WEATHER ZONE 072 GOSPER AND FIRE WEATHER ZONE 082 FURNAS.
  THIS IS THE AREA ALONG AND WEST OF HIGHWAY 283 PRIMARILY. 

* WINDS...SOUTH AT 20 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL
  DIMINISH AFTER 8 PM. 

* LOWEST RELATIVE HUMIDITY...15 TO 20 PERCENT. 

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS 
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD 
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING 
  SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
183 
WWUS83 KGID 251854
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
154 PM CDT THU APR 25 2013

KSZ005-017-NEZ073-083-260100-
/O.EXA.KGID.FW.W.0004.000000T0000Z-130426T0100Z/
PHILLIPS-ROOKS-PHELPS-HARLAN-
154 PM CDT THU APR 25 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...
073 AND 083...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 
  073 PHELPS AND FIRE WEATHER ZONE 083 HARLAN.

* WINDS...SOUTH AT 20 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL
  DIMINISH AFTER 8 PM.

* LOWEST RELATIVE HUMIDITY...17 TO 22 PERCENT.

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS 
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD 
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING 
  SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ060-072-082-260100-
/O.CON.KGID.FW.W.0004.000000T0000Z-130426T0100Z/
DAWSON-GOSPER-FURNAS-
154 PM CDT THU APR 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060...
072 AND 082...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... 
  FIRE WEATHER ZONE 072 GOSPER AND FIRE WEATHER ZONE 082 FURNAS.

* WINDS...SOUTH AT 20 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL 
  DIMINISH AFTER 8 PM. 

* LOWEST RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR SPARKS 
  SHOULD BE AVOIDED. SHOULD WILDFIRES DEVELOP...THEY WILL SPREAD 
  RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING 
  SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
492 
WWUS83 KGID 260057
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT THU APR 25 2013

...RED FLAG WARNING EXPIRES AT 8 PM CDT THIS EVENING...

KSZ005-017-NEZ060-072-073-082-083-260200-
/O.EXP.KGID.FW.W.0004.000000T0000Z-130426T0100Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
757 PM CDT THU APR 25 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...
060...072...073...082 AND 083...

RELATIVE HUMIDITIES ARE RECOVERING FROM THIS AFTERNOONS MINIMUMS
AND WINDS ARE BEGINNING TO SUBSIDE. THEREFORE...THE RED FLAG
WARNING IS BEING ALLOWED TO EXPIRE AT 8 PM CDT.

$$

ROSSI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 25, 4:36 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 4:36 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
436 AM CDT THU APR 25 2013

...THE WARMING TREND THAT BEGAN YESTERDAY CONTINUES TODAY AND THRU
THE WEEKEND AND WILL ARGUABLY BE THE NICEST STRETCH OF WX SO FAR
THIS SPRING...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 436 AM CDT THU APR 25 2013

PATTERN: TODAY WILL BE THE FIRST DAY OF SEVERAL THAT HAVE A
MARKEDLY DIFFERENT FEEL FROM THE REST OF THE MONTH...GOING BACK
TO APRIL 9TH. ENJOY IT! IT IS MUCH DESERVED AND WILL BE GREAT FOR
OUTDOOR ACTIVITIES AND LETTING IN FRESH AIR INTO CLOSED-UP HOMES
AND BUSINESSES. WHILE WE WILL END THE MONTH AS EXPECTED FROM A
COUPLE WEEKS AGO...WITH TEMPS AVERAGING AT OR ABOVE NORMAL...ODDS
STRONGLY FAVOR THIS MONTH GOING DOWN AS ONE OF THE TOP 5 COLDEST
APRIL'S ON RECORD AT OFFICIAL REPORTING STATIONS /USING GRI AS A
PROXY FOR THE REGION/. THE GFS/EC ENSEMBLE MEANS HAD A GREAT
SIGNAL 10-14 DAYS AGO FOR THIS NICE END TO THE MONTH.

ALOFT: NW FLOW WAS BTWN THE DEPARTING LONG-WAVE TROF AND THE E
PAC RIDGE. THE NEXT PV ANOMALY WAS OVER SRN ALBERTA. THIS WILL
TRACK SAFELY N OF THE CNTRL PLAINS LATE TODAY AND TNGT.
MEANWHILE...THE CUT-OFF LOW OFF SRN CA WILL WEAKEN AND OPEN UP AS
IT ADVANCES TO THE 4-CORNERS TODAY AND BECOMES ABSORBED INTO THE
NRN STREAM +TILT TROF TNGT. THE REMNANT PV ANOMALY WILL BEGIN
MOVING INTO WRN KS AFTER 06Z TNGT.

SFC: 1026 PM HIGH PRES WAS OVER N-CNTRL KS AT 09Z AND WAS MERGING
WITH A BROADER HIGH OVER THE LOWER MS VALLEY. LOW PRES WAS OVER
CNTRL CANADA WITH A WARM FRONT EXTENDING S INTO MT. THE COMBINED
HIGH WILL STRENGTHEN AS IT HEADS INTO THE ERN USA TODAY INTO TNGT.
RETURN FLOW WILL DEVELOP AND STRENGTHEN AS SFC PRES FALLS OVER
CO/NM. MEANWHILE...THE WARM FRONT WILL HEAD INTO THE GREAT
LAKES...WITH A TRAILING SFC TROF APPROACHING THE FCST AREA BY
DAYBREAK FRI.

EARLY THIS MRNG: CLEAR AND COLD WITH TEMPS WITHIN A COUPLE DEGS
OF FRZG. AS FOR RECORD LOWS...A LIGHT WIND WILL PROBABLY PRECLUDE
GRI /27-2002/...BUT HSI STILL HAS A CHANCE OF TYING /28-1918/.

TODAY: SUNNY TO START...BUT SUNSHINE WILL BECOME INCREASINGLY
FILTERED BY INCREASING HIGH-LVL CIRRUS FROM THE S...UP TO ABOUT
I-80. BREEZY S-SSW WINDS WILL KICK IN 11AM-12PM WITH GUSTS OF
25-35 MPH.

USED NAM 2M TEMPS WITH A BIAS CORRECTION FOR HIGHS.

PLEASE SEE RELATED FIRE WX SECTION BELOW.

THERE IS A POOL OF HIGH 1000-700 MB RH AND 1"+ PWATS OVER FAR S
TX AND THE WRN GULF. AS THE FLOW BACKS IN ADVANCE OF THE
APPROACHING PV ANOMALY TODAY...A DYNAMICALLY-INDUCED LLJ WILL
BEGIN ADVECTING MSTR N FOR PCPN POTENTIAL TNGT.

TNGT: THE NRN EXTENT OF A WAA-DRIVEN FGEN CIRCULATION CREEPS N
INTO OUR KS COUNTIES BY 06Z AND CONTINUES PRESSING N THRU DAWN.
MOST OF THE NGT THE FCST AREA WILL BE IN THE SUBSIDENT BRANCH IN
THE MID-LVLS WHICH WILL IMPEDE LOWERING OF THE CLOUDS AND PCPN
DEVELOPMENT. THE ASCENDING BRANCH DOES MAKE INTO N-CNTRL KS AND
FINALLY SATURATES THE LOW AND MID-LVLS ENUF FOR SOME PCPN TO MAKE
IT TO THE SFC...PROBABLY JUST PRIOR TO DAWN /4AM-7AM TIME FRAME/.

BOTTOM LINE...CLOUDS WILL CONTINUE TO INCREASE AND THICKEN. ONE
POSSIBLE WEAKNESS IN THIS FCST IS THAT SKY COVER MAY NOT BE HIGH
ENUF...ESPECIALLY OVER S-CNTRL NEB. EXPECT LIGHT RAIN TO MOVE IN
WELL AFTER MIDNGT...PRIMARILY S OF THE NEB-KS BORDER.

WITH THE WIDESPREAD CLOUDS...LOW TEMPS WILL BE THE WARMEST THEY/VE
BEEN SINCE APRIL 8TH. SHOULD BE IN THE 40S AT MOST LOCATIONS.

POST-MORTEM: YESTERDAY/S HIGH TEMPS ENDED UP ABOUT 3F WARMER THAN
EXPECTED AND MINIMUM RH VALUES 10-15 PERCENT BELOW EXPECTATIONS.
WITH LARGER SFC DWPT DEPRESSIONS...MOST OF THE RAIN ENDED UP AS
GUSTY SPRINKLES. WAS NOT ABLE TO FIND ANY AUTOMATED SITES WITH
MEASURABLE RAINFALL. WITH VERY DRY SUB-CLOUD LAYER...SEVERAL
LOCATIONS GUSTED 40-45 MPH...INCLUDING GRI/HSI/AUH/JYR. A MESONET
STATION 3 ESE OF ST. PAUL MEASURED 51 MPH.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 436 AM CDT THU APR 25 2013

BIGGEST CHALLENGE WILL BE JUST HOW WARM WE GET THIS WEEKEND...PLUS
THE POSSIBILITY OF SEVERE WEATHER TUESDAY AFTERNOON/EVENING.

WE BEGIN THE LONG TERM FORECAST UNDER A PROGRESSIVE SPLIT FLOW
PATTERN. WE WILL BE IN BETWEEN STREAMS...SO FLOW WILL BE RELATIVELY
WEAK. A WAVE MOVING THROUGH ON FRIDAY WILL FOCUS ENERGY MAINLY IN
THE SOUTHERN PLAINS AND AS FAR NORTH AS ROUGHLY THE STATE LINE OF
THE CWA. INSTABILITY IS LACKING...SO GOING WITH JUST RAIN CHANCES
WITHOUT THUNDER. ALSO LOWERED TEMPERATURES ON THE KANSAS SIDE WHERE
MORE CLOUDS AND PERHAPS RAIN WILL EXIST AND TIGHTENED UP THE
TEMPERATURE GRADIENT TO GIVE WARMER TEMPERATURES INT THE FAR
NORTHERN/NORTHWESTERN CWA WHERE MORE OPPORTUNITY FOR SUNSHINE
EXISTS. 850 MB TEMPERATURES ARE STILL FORECAST TO INCREASE
SIGNIFICANTLY...LENDING TO ABOVE AVERAGE TEMPERATURES BY THE
WEEKEND. ENSEMBLE AND OPERATIONAL MODEL TRENDS ARE TRENDING WARMER
FOR SUNDAY PARTICULARLY...WHICH COULD BE THE FIRST DAY OF THE SEASON
TO BREAK 80 DEGREES IF TRENDS PERSIST. ANOTHER REASON TO NUDGE
WARMER THAN INITIALIZED ALLBLEND DATA IS THE FACT THAT AN
APPROACHING COLD FRONT WILL HELP INVOLVE COMPRESSIONAL
WARMING...WHICH ALMOST INVARIABLY SENDS TEMPERATURES SOARING WARMER
THAN WHAT MODELS ANTICIPATE. ALSO...SINCE LONG RANGE MODELS STILL
INCORPORATE CLIMATOLOGY INTO THE FORECAST FAIRLY HEAVILY ON
SUNDAY...THIS WOULD LEND TO MODELS BEING TOO CONSERVATIVE WITH HIGH
TEMPERATURES IN THIS CASE.

FOR MONDAY...MODELS DIFFER IN WHAT THEY DO WITH THE FRONT...ANYWHERE
FROM STALLING THE FRONT NEAR THE SOUTHEASTERN CWA TO COMPLETELY
WASHING IT OUT. THERE COULD BE JUST ENOUGH INSTABILITY TO GIVE US A
STRONG TO SEVERE THUNDERSTORM ON MONDAY...BUT WITH A LACK OF DEEP
LAYER SHEAR AND FOCUS...THE CHANCE OF STRONG TO SEVERE WEATHER IS
NOT ALL THAT HIGH.

A DIGGING UPPER LEVEL TROUGH IN THE NORTHWESTERN UNITED STATES IS
STILL FORECAST TO DEVELOP BY TUESDAY...SENDING ANOTHER COLD FRONT OUR
WAY.  THERE WILL BE SUFFICIENT LIFT AND MOISTURE TO GIVE US A GOOD
SHOT A SEVERE WEATHER. THE TIMING OF THE FRONT IS IN QUESTION WITH
THE GFS GIVING OUR CWA THE BETTER CHANCE OF SEVERE WEATHER COMPARED
THE THE ECMWF...BUT THE ECMWF SEEMS TO BE TRENDING TOWARD A BIT OF
THE SLOWER SOLUTION OF THE GFS. ROUGHLY THE SOUTHEASTERN TWO THIRDS
OF THE CWA SEEMS TO STAND THE BEST CHANCE AT GETTING SEVERE WEATHER.
TUESDAY BY FAR LOOKS LIKE THE BEST SHOT AT SEVERE WEATHER IN THE
EXTENDED FORECAST.

COULD BE SOME LEFTOVER RAIN IN THE POST-FRONTAL REGIME FOR
WEDNESDAY...BUT THERE WILL NOT BE ENOUGH INSTABILITY TO SUPPORT
THUNDER...AND ANY RAIN SHOULD BE STRATIFORM IN NATURE...WITH MUCH
COOLER HIGHS EXPECTED FOR MONDAY BEHIND THE COLD FRONT...WITH HIGHS
FORECAST TO BE IN THE 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1229 AM CDT THU APR 25 2013

REST OF TNGT: VFR SKC. LGT MAINLY SW WINDS LESS THAN 10 KTS.

THU: VFR SKC WITH 25K FT CIRRUS GRADUALLY INCREASING FROM THE S. S
WINDS BECOMING BREEZY AROUND 17Z AND GUST UP TO 30 KTS DURING THE
AFTN.

THU EVNG: VFR WITH 25K FT CIRRUS BECOMING A CIG. DAYTIME GUSTINESS
WILL END 00Z-01Z...BUT S WINDS WILL REMAIN SUSTAINED AROUND 15 KTS.

FCST CONFIDENCE: HIGH ALL ELEMENTS.

&&

.FIRE WEATHER...
ISSUED AT 436 AM CDT THU APR 25 2013

TODAY/S AIR MASS WILL BE ORIGINATING FROM THE SSW WHERE RH WAS
EXTREMELY DRY YESTERDAY. CHECK OUT THE 00Z DDC SOUNDING. WE HAD A
SIMILAR EVENT TO THIS BACK ON APRIL 5TH THAT LOWERED DWPTS BELOW
EXPECTATIONS. HAVE TRIED TO ANTICIPATE THIS BETTER TODAY WITH A
HEADS-UP FROM THE PREVIOUS DAY SHIFT.

BASED ON OBSERVED DATA AND SUBJECTIVE MIXING ON FCST SOUNDINGS...
HAVE FCST RH 15-20 PERCENT OVER DAWSON/GOSPER/FURNAS COUNTIES.
WITH SUSTAINED WINDS AROUND 20 GUSTING 25-35 MPH...HAVE ISSUED A
RFW. IT IS POSSIBLE THIS MAY NEED TO BE EXPANDING PENDING
REEVALUATION BY THE DAY SHIFT ONCE 12Z SOUNDINGS COME IN. ELEVATED
FIRE DANGER WILL EXIST OVER THE REST OF THE FCST AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     NEZ060-072-082.

KS...NONE.
&&

SHORT TERM...HALBLAUB
LONG TERM...HEINLEIN
AVIATION...HALBLAUB
FIRE WEATHER...HALBLAUB
Hazardous weather outlook, Apr 24, 3:56 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
356 PM CDT WED APR 24 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
356 PM CDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

LATE THIS AFTERNOON THROUGH EARLY THIS EVENING...THERE IS A
SLIGHT CHANCE FOR AN ISOLATED NON SEVERE THUNDERSTORM OR
TWO...GENERALLY NORTH OF A LINE FROM LEXINGTON NEBRASKA TO JEWELL
KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AFTERNOON...A COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITY VALUES IS EXPECTED TO RESULT IN AN ELEVATED FIRE
DANGER...PRIMARILY ALONG AND WEST OF A LINE FROM LEXINGTON TO
ALMA NEBRASKA...TO STOCKTON KANSAS.

MONDAY THROUGH TUESDAY NIGHT...THUNDERSTORM CHANCES RETURN TO THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Red Flag Warnings in Nebraska, 2013Red Flag Warnings in Kansas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.